Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 173, NWS Austin/San Antonio, TX

May 27, 2007Burnet County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 27, 2007, 5:40 AM CDT for Burnet County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2007, 5:40 AM CDT (10:40 UTC)
Expired
May 27, 2007, 8:45 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Burnet County, TX

The radar

The Ft Hood radar (KGRK), 77 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 494 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
494 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 271043
FFWEWX
TXC053-271345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
540 AM CDT SUN MAY 27 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BURNET COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...MARBLE FALLS...BURNET...BERTRAM...

* UNTIL 845 AM CDT

* AT 538 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  THUNDERSTORMS OVER BURNET COUNTY.

NUMEROUS SHOWERS AND THUNDERSTORMS WERE MOVING NORTH AT 10 MPH 
ACROSS BURNET COUNTY. RAINFALL RATES OF UP TO 2 INCHES PER HOUR CAN 
BE EXPECTED. THE HEAVIEST RAINS WILL BE ALONG AND NORTH OF HIGHWAY 
29 BETWEEN BURNET...LAKE BUCHANAN...LAMPASAS AND BRIGGS. 

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 3055 9831 3057 9811 3105 9782 3101 9843

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 4:40 AM CDT, 1 hour earlier.

Area forecast discussion, May 27, 4:40 AM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
440 AM CDT SUN MAY 27 2007

.DISCUSSION...
ESCARPMENT RAIN EVENT IS FINALLY UNFOLDING EARLY THIS MORNING,
WITH REDUCED RAIN POTENTIAL STEMMING FROM A SERIES OF MCS TRACKS
ACROSS THE COASTAL BEND OVER THE PAST 36 HOURS. THE FEW AREAS THAT
SAW 8-10 INCHES OF RAIN THU NITE/FRI MORN COULD SEE ANOTHER 2-4
INCHES OF RAIN, BUT MOST AREAS WILL SEE A 5 DAY TOTAL OF 3-5
INCHES BY THE TIME THE UPPER TROUGH AXIS SHIFTS EAST MONDAY.
WHILE THIS MIGHT BE WELCOME NEWS TO THOSE PLANNING HOLIDAY
ACTIVITIES NEAR THE WATER, TEMPERATURES WILL CONTINUE TO TOP OUT
IN THE 80-85 DEGREE RANGE THE NEXT COUPLE DAYS.

ASSUMING THE TROUGH DOESNT RETROGRADE DUE TO WEAK MESOSCALE
IMPULSES, AND THE RAINS DO NOT CREATE SIGNIFICANT RIVER RISES THIS
MORNING, THE FFA MAY NOT NEED AN EXTENSION PAST TODAY. WILL LET THE
WESTERN COUNTIES EXPIRE AT 7 AM AND PLAN A FFA UPDATE TO CONTINUE
THE EASTERN COUNTIES THROUGH 7 PM. THE CHANCE FOR HEAVY DOWNPOURS
WILL CONTINUE THROUGH MEMORIAL DAY, BUT THE PATTERN DOESNT
SUPPORT CELL TRAINING, AND PWAT VALUES SHOULD CONTINUE TO RETREAT
BACK TO NORMAL LATER TODAY.

MODEL TRENDS SHOW AN INCREASING TREND TOWARD FAIR WEATHER TUE AND
WED, BUT A DEEPENING TREND IN A NORTHERN PLAINS TROUGH SIGNALS A
COOL FRONT AND A ROUND OF THUNDERSTORMS THURSDAY AND A FEW
LINGERING CELLS POSSIBLE IN UNSTABLE FLOW ALOFT FRIDAY. WILL KEEP
POPS LOW FOR NOW AS TIMING COULD BE OFF BY UP TO 12 HRS. THE WAKE
OF THIS TROUGH WILL BE A HIGH AMPLITUDE RIDGE PROMISING A MORE
SEASONAL WARMING TREND FOR THE WEEKEND THE GFS DOES SHOW A WEAK
CUT-OFF LOW CAPABLE OF UNDERCUTING THE RIDGE NEXT SUNDAY, BUT MOST
MODELS SHOW THIS DISTURBANCE TO BE WEAK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              80  67  82  68  85 /  70  40  50  20  20
AUSTIN BERGSTROM INTL AIRPORT  80  67  81  65  85 /  70  40  50  20  20
DEL RIO INTL AIRPORT           83  70  86  71  90 /  30  30  20  20  10
SAN ANTONIO INTL AIRPORT       79  69  81  69  85 /  60  40  40  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL...
DE WITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS...
KARNES...KENDALL...LAVACA...LEE...LLANO...TRAVIS...WILLIAMSON...
WILSON.

FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: BANDERA...DIMMIT...EDWARDS...FRIO...KERR...KINNEY...
MAVERICK...MEDINA...REAL...UVALDE...VAL VERDE...ZAVALA.

&&

18/04
Hazardous weather outlook, May 27, 5:13 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
513 AM CDT SUN MAY 27 2007

TXZ171>173-188>194-205>209-220>225-281015-
LLANO-BURNET-WILLIAMSON-GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-
BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-
513 AM CDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY
RAINS...CAN BE EXPECTED. DUE TO SATURATED SOILS FROM RECENT
RAINS...RUN OFF WILL BE RAPID LEADING TO FLASH FLOODING. GUSTY
WINDS AND SMALL HAIL ARE ALSO POSSIBLE IN STORMS.

.DAY TWO...MONDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED.
LOCALLY HEAVY DOWNPOURS...GUSTY WINDS AND SMALL HAIL ARE
POSSIBLE IN STORMS.

.DAYS THREE THROUGH SEVEN...TUESDAY THROUGH SATURDAY

WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED TUESDAY THROUGH FRIDAY. LOCALLY HEAVY DOWNPOURS...GUSTY
WINDS AND SMALL HAIL ARE POSSIBLE IN STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TXZ183>187-202>204-217>219-228-281015-
VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MEDINA-MAVERICK-
ZAVALA-FRIO-DIMMIT-
513 AM CDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED. LOCALLY HEAVY RAINS ARE POSSIBLE TODAY. GUSTY WINDS AND
SMALL HAIL ARE ALSO POSSIBLE NEAR STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE ARE SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS ON MONDAY
AND THURSDAY THROUGH FRIDAY. BRIEF HEAVY DOWNPOURS...GUSTY WINDS
AND SMALL HAIL ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:00 PM CDTSevere Thunderstorm WarningEWXFrio30 min
May 27, 3:13 AM CDTFlash Flood WarningEWXBandera, Bexar, Medina3 hr
May 27, 3:23 AM CDTSevere Thunderstorm WarningEWXMedina37 min
May 27, 7:48 AM CDTFlash Flood WarningEWXBastrop, Fayette, Lee3 hr
May 27, 8:52 AM CDTFlash Flood WarningEWXLavaca3 hr
May 27, 11:25 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 23 more13 hr
May 27, 2:06 PM CDTFlash Flood WarningEWXKarnes3 hr
May 27, 2:32 PM CDTFlash Flood WarningEWXAtascosa3 hr
May 27, 3:26 PM CDTFlash Flood WarningEWXComal, Hays3 hr
May 27, 5:07 PM CDTFlash Flood WarningEWXKendall3 hr
May 27, 6:40 PM CDTFlash Flood WarningEWXBandera, Gillespie, Kerr3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.